Authors: Lopez-Abad, Jorge
Todorčević, Stevo 
Title: A c0-saturated banach space with no long unconditional basic sequences
Journal: Transactions of the American Mathematical Society
Volume: 361
Issue: 9
First page: 4541
Last page: 4560
Issue Date: 1-Sep-2009
Rank: M21
ISSN: 0002-9947
DOI: 10.1090/S0002-9947-09-04858-2
We present a Banach space X with a Schauder basis of length ω1 which is saturatedby copies of c0 and such that for every closed decomposition of a closedsubspace X = X0⊕ X1, either X0 or X1 has to be separable. This can be considered as the non-separable counterpart of the notion of hereditarily indecomposable space. Indeed, the subspaces of X have "few operators" in the sense that every bounded operator T: R → X from a subspace X of X into X is the sum of a multiple of the inclusion and a ω1- singular operator, i.e., an operator S which is not an isomorphism on any non-separable subspace of X. We also show that while X is not distortable (being c0-saturated), it is arbitrarily ω1-distortable in the sense that for every λ > 1 there is an equivalent norm |||. ||| on X such that for every non-separable subspace X of X there exist x, y ∈ SX suchthat |||x|||/|||y||| ≥ λ.
Publisher: American Mathematical Society

Show full item record


checked on Jun 23, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.